Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 17, 2025, 1:34 AM MDT for 5 counties in Wyoming; 8 counties in Nebraska. It took effect at Mar 17, 2025, 11:00 AM MDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2025, 1:34 AM MDT (07:34 UTC)
- In effect from
- Mar 17, 2025, 11:00 AM MDT
- Expired
- Mar 17, 2025, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 123 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 11:42 AM MDT | NON-TSTM WND GST 60 | 8 S Chugwater, WY | Mesonet station WY40 7.5 S Chugwater (WYDOT). |
| Mar 17, 12:44 PM MDT | NON-TSTM WND GST 61 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Mar 17, 12:50 PM MDT | NON-TSTM WND GST 61 | 11 Wsw Warren Af Base, WY | Mesonet station UP226 10.5 NW Natural Fort (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 7.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS85 KCYS 170734 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 134 AM MDT Mon Mar 17 2025 NEZ434>437-WYZ417-418-431-433-180000- /O.UPG.KCYS.FW.A.0003.250317T1700Z-250318T0000Z/ /O.NEW.KCYS.FW.W.0004.250317T1700Z-250318T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Laramie East High Plains-Goshen/Middle- Lower North Platte River Basin- 134 AM MDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 417, 418, 431, 433, 434, 435, 436, AND 437... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 434.Fire weather zone 435.Fire weather zone 436.Fire weather zone 437.Fire weather zone 417.Fire weather zone 418.Fire weather zone 431.Fire weather zone 433. * WIND...Sustained west winds 25 to 35 mph. Gusting 30 to 45 mph. * HUMIDITY...10 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Rubin
2 follow-up statements
414 WWUS85 KCYS 170851 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 251 AM MDT Mon Mar 17 2025 WYZ430-432-180000- /O.EXA.KCYS.FW.W.0004.250317T1700Z-250318T0000Z/ Laramie Foothills and High Plains-Bordeaux/Chugwater/Wheatland- 251 AM MDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430 AND 432... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM MDT this evening. * AFFECTED AREA...Fire weather zone 430. Fire weather zone 432. * WIND...Sustained west winds 25 to 45 mph. Gusting 45 to 60 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ434>437-WYZ417-418-431-433-180000- /O.CON.KCYS.FW.W.0004.250317T1700Z-250318T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Laramie East High Plains-Goshen/Middle- Lower North Platte River Basin- 251 AM MDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 417, 418, 431, 433, 434, 435, 436, AND 437... * AFFECTED AREA...Fire weather zone 434.Fire weather zone 435.Fire weather zone 436.Fire weather zone 437.Fire weather zone 417.Fire weather zone 418.Fire weather zone 431.Fire weather zone 433. * WIND...Sustained west winds 25 to 35 mph. Gusting 30 to 45 mph. * HUMIDITY...10 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Rubin
872 WWUS85 KCYS 172343 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 543 PM MDT Mon Mar 17 2025 NEZ434>437-WYZ417-418-430>433-180045- /O.EXP.KCYS.FW.W.0004.000000T0000Z-250318T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 543 PM MDT Mon Mar 17 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Humidities across the eastern plains are increasing this evening while winds have dissipated, or will shortly around sunset. $$ TT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 16, 10:50 PM MDT, 2 hours 44 minutes earlier. Its key messages:
- A High Wind Warning will be in effect for much of southeast Wyoming today into Monday afternoon.
- Red Flag Warnings will be in effect this afternoon and early evening for the Nebraska Panhandle, and will likely be required again for Monday afternoon.
- Next impactful system moves across the region Tuesday into Wednesday, bringing widespread light to moderate snow except for the mountains where heavy snow will be possible.
- Windy conditions likely for a majority of the week and into the weekend.
Area forecast discussion, Mar 16, 10:50 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1050 PM MDT Sun Mar 16 2025
.KEY MESSAGES...
- A High Wind Warning will be in effect for much of southeast
Wyoming today into Monday afternoon.
- Red Flag Warnings will be in effect this afternoon and early evening
for the Nebraska Panhandle, and will likely be required again
for Monday afternoon.
- Next impactful system moves across the region Tuesday into
Wednesday, bringing widespread light to moderate snow except
for the mountains where heavy snow will be possible.
- Windy conditions likely for a majority of the week and into
the weekend.
&&
.UPDATE...
Issued at 849 PM MDT Sun Mar 16 2025
No major changes to the forecast tonight. Increased winds a
little bit across the region, especially near Cheyenne where
winds remain quite strong due to mountain wave influence. Did
decide to issue a Fire Weather Watch for all of western Nebraska
and far eastern and northern portions of southeast Wyoming.
Relative humidity values will likely be between 15 and 20%
tomorrow afternoon with winds remaining very gusting through the
evening hours. Used some persistence forecasting tonight as
relative humidity values never decreased below about 17% this
afternoon. Since this afternoon and tomorrow afternoon look
similar, decided to do a Fire Weather Watch instead of a Red
Flag Warning at this time. Overnight crew will take another look
at conditions and determine if any upgrades are needed.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 201 PM MDT Sun Mar 16 2025
Latest observations are showing powerful winds affecting much of
the wind prone areas and the Wyoming Plains this afternoon with
the highest gust reported of 73mph at Bordeaux with Arlington
not too far behind at 70 mph. These strong winds are associated
with strong zonal flow and subsidence under the right exit
region of the upper level jet. The core of this jet energy is
progged is expected to continue to surge through the forecast
area overnight with the strongest surge mainly across the
northern portions of the forecast area tonight. Based on the
GFS/NAM12/SREF progs, we are looking at 65 to 75kts at 700mb
across the northern zones with 60 to 65kts across the south. We
are also looking at the potential for mountain wave activity
tonight with the greatest potential for breaks along and east of
the Laramie Range near the areas of greatest subsidence. As a
result, we are planning on keeping the High Wind Warnings going
through tomorrow afternoon for much of southeast Wyoming except
for Goshen and Niobrara counties. However, one cannot rule a
rogue break in those zones as well.
These strong winds should subside Monday afternoon as the upper
level trof starts to make its way to the Pacific coastline.
Unfortunately, we would not be surprised to see more Red Flag
conditions east of the Laramie Range. We will let later shifts
focus on these highlights since we have highlights across most
of the area this afternoon.
The next trof appears to be our next chance for snow across
much of the area. However, once again it does not appear it will
yield to very high snowfall amounts. The highest amounts at
this point looks to be in the northern portions of the forecast
area where a 700-600mb frontogenesis zone is progged to setup
from near Casper to northeast Wyoming. Not confident enough to
issue any highlights yet, but northern portions of Converse
county may see a few inches Monday night into Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 201 PM MDT Sun Mar 16 2025
Early Tuesday, A progressive upper level trough
start to dig into the Intermountain west taking advantage of the
remnants of an Atmospheric river off the Pacific coast. During this
timeframe NAEFS paints a swath of 90th percentile and higher over
most of the state of Wyoming for the climatological water vapor
Transport. This increases confidence for a sufficient level of
moisture for the trough to develop precipitation chances for our
forecast area. The precipitation will start to come down as rain
Monday night but quickly change over to snow as a cold front pushes
south through Southeast Wyoming and Nebraska Panhandle. By the
morning the front is expected to have pushed into Colorado. By the
afternoon, The upper level trough is pushing past the Rocky mountain
creating some leeward cyclogenesis in the eastern portion of
Colorado. This will create some stronger Isentropic lift on the
backside for some increased snow rates and accumulations. By Tuesday
night into early Wednesday morning the low pressure system created
by the cyclogenesis will have pushed off into the Central plains and
decreased our precipitation chances to below 10 percent by Wednesday
morning with the exception for the mountains which may still be
snowing due to upslope flow utilizing the last bit of moisture.
Snow Accumulation: The heaviest snow accumulations still look to be
near 10 to 12 inches for the mountains due to the longer persistence
of upslope flow for the mountains. However, due to the more
progressive (moves quickly) progged snow totals for the lower
elevations have gone down to between 1 and 3 inches between the
global models and the downward trend has also been captured by the
0z run of the LREF painting a 10 to 20 percent chance of exceeding 3
inches of snow when in previous runs we were seeing 50 to 60 percent
chances. Some of the Hi-Res models have started to resolve some
mesoscale features and put 3 to 5 inches in our Northern Wyoming
counties as it places a strong band of F-gen or enhanced snowfall
over Niobrara and Converse counties. So if banded snowfall does
setup there may be a chance that someone sees between 3 to 5 inches
of snow. The question still remains is how much will our warm ground
cut into our accumulations.
Thursday and beyond: After our low pressure system moves into the
Central and Northern Plains the Upper level pattern goes almost
completely zonal with Westerly flow. So our warm temperatures will
comeback into the 50's and 60's thanks to downsloping off the
mountains. However, this zonal flow also allows for a couple
shortwaves to pass through our forecast area Friday and this weekend
increasing our chances for some light precipitation. This
precipitation is going to be mostly for the mountains but there's a
slight chance our more Northern counties may see some brief
precipitation as well.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1050 PM MDT Sun Mar 16 2025
A flat upper level ridge and associated 120 knot jet max will push
through the area tonight and then east into the Great Plains on
Monday. This will keep very windy conditions over much of the area
tonight and into early Monday.
HAZARDS/WEATHER TRENDS: VFR conditions expected over the next 24
hours. Mountain wave activity across the southeast Wyoming terminals
will result in a tricky wind forecast for KLAR, KCYS, and KRWL
tonight. Expect periods of somewhat weaker winds followed by sudden
gusts of 50 knots. LLWS is probable tonight during these
intermittent lulls. Kept gusts of 40+ knots prevailing. For the
western Nebraska terminals...expect LLWS to be the main concern
since the lighter wind speeds should continue through 12z this
morning. Overall, winds are forecast to gradually subside Monday
afternoon into Monday evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Monday morning through Monday
afternoon for WYZ417-418-431-433.
High Wind Warning until 3 PM MDT Monday for WYZ101-105-107-109-
115-118.
High Wind Warning until noon MDT Monday for WYZ104-116-117.
High Wind Warning until 6 PM MDT Monday for WYZ106-110.
NE...Fire Weather Watch from Monday morning through Monday
afternoon for NEZ434>437.
&&
UPDATE...AM
SHORT TERM...REC
LONG TERM...MM
AVIATION...TJTHazardous weather outlook, Mar 16, 3:06 PM MDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 306 PM MDT Sun Mar 16 2025 WYZ101-104>107-109-110-115>118-170900- Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 306 PM MDT Sun Mar 16 2025 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Various High Wind Warnings will be in effect through tonight for west winds of 30 to 45 mph with gusts of 60 to 75 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The High Wind Warnings will continue into Monday afternoon. Colder temperatures and widespread snow will occur on Tuesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ102-103-108-111>114-119- 170900- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- North Laramie Range-Goshen County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- East Laramie County- 306 PM MDT Sun Mar 16 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Red Flag Warning is in effect this afternoon and early evening for the Nebraska Panhandle for gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Colder temperatures and widespread snow will occur on Tuesday. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Mar 16, 8:35 PM MDT, 4 hours 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Cheyenne WY
835 PM MDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Non-Tstm Wnd Gst 1 NW Cheyenne 41.15N 104.80W
03/16/2025 M62 MPH Laramie WY ASOS
ASOS station KCYS Cheyenne Airport - Cys.
0628 PM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
03/16/2025 M65 MPH Platte WY Mesonet
WYDOT Sensor at Bordeaux. Sustained winds of
45 to 50 MPH.
0556 PM Non-Tstm Wnd Gst 1 NW Cheyenne 41.15N 104.80W
03/16/2025 M59 MPH Laramie WY ASOS
ASOS station KCYS Cheyenne Airport - Cys.
0553 PM Non-Tstm Wnd Gst 2 E Torrington 42.07N 104.15W
03/16/2025 M61 MPH Goshen WY ASOS
ASOS station KTOR Torrington Airport.
0509 PM Non-Tstm Wnd Gst 11 WSW Warren Af Base 41.08N 105.04W
03/16/2025 M72 MPH Laramie WY Mesonet
Mesonet station UP226 10.5 NW Natural Fort
(UPR).
0436 PM Non-Tstm Wnd Gst 1 NNW Arlington 41.60N 106.21W
03/16/2025 M67 MPH Carbon WY Mesonet
WYDOT Sensor at Arlington. Sustained winds
of 48 MPH.
0406 PM Non-Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
03/16/2025 M72 MPH Platte WY Mesonet
WYDOT Sensor at Coleman. Sustained winds of
53 MPH.
0400 PM Non-Tstm Wnd Gst 11 WSW Warren Af Base 41.08N 105.04W
03/16/2025 M70 MPH Laramie WY Mesonet
Mesonet station UP226 10.5 NW Natural Fort
(UPR).
0356 PM Non-Tstm Wnd Gst 7 NW Elk Mountain 41.75N 106.51W
03/16/2025 M59 MPH Carbon WY Mesonet
WYDOT Sensor at Halleck Ridge. Sustained
winds of 40 MPH.
0356 PM Non-Tstm Wnd Gst 13 NE Centennial 41.44N 105.96W
03/16/2025 M62 MPH Albany WY Mesonet
WYDOT Sensor at Quealy Dome.
0353 PM Non-Tstm Wnd Gst 2 NE Rawlins 41.80N 107.20W
03/16/2025 M61 MPH Carbon WY ASOS
ASOS station KRWL 1 ENE Rawlins.
0347 PM Non-Tstm Wnd Gst 5 WSW Douglas 42.72N 105.49W
03/16/2025 M60 MPH Converse WY Mesonet
Mesonet station DW7426 Douglas.
0336 PM Non-Tstm Wnd Gst 11 WSW Warren Af Base 41.08N 105.04W
03/16/2025 M66 MPH Laramie WY Mesonet
Mesonet station UP226 10.5 NW Natural Fort
(UPR).
0336 PM Non-Tstm Wnd Gst 1 S Glenrock 42.84N 105.86W
03/16/2025 M64 MPH Converse WY Mesonet
WYDOT Sensor at Deer Creek. Sustained winds
of 40 to 43 mph.
0326 PM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
03/16/2025 M59 MPH Albany WY Mesonet
WYDOT Sensor at Strouss Hill.
0144 PM Non-Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
03/16/2025 M58 MPH Platte WY Mesonet
WYDOT Sensor at Coleman.
0130 PM High Sust Winds 13 S Glendo 42.32N 105.02W
03/16/2025 M40 MPH Platte WY Mesonet
WYDOT site in Coleman reported a sustained
wind of 40 mph and a gust of 54 mph.
1255 PM High Sust Winds 1 ENE Wheatland 42.06N 104.94W
03/16/2025 M41 MPH Platte WY AWOS
Wheatland airport reported a sustained wind
of 41 MPH.
1254 PM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
03/16/2025 M73 MPH Platte WY Mesonet
WYDOT Sensor at Bordeaux. Sustained winds of
54 MPH.
1245 PM High Sust Winds 2 ESE Medicine Bow 41.89N 106.17W
03/16/2025 M45 MPH Carbon WY Mesonet
MEDIC1 sensor reported sustained wind of
45mph with a gust of 56mph.
1241 PM Non-Tstm Wnd Gst 7 NE Buford 41.18N 105.20W
03/16/2025 M58 MPH Laramie WY Mesonet
WYDOT sensor at WildCat Trail reported
sustained winds of 42mph with gust up 58
MPH.
1215 PM Non-Tstm Wnd Gst 5 E Buford 41.11N 105.20W
03/16/2025 M58 MPH Laramie WY Mesonet
Remount sensor reported sustained wind of 40
and gust of 58mph.
1214 PM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
03/16/2025 M62 MPH Albany WY Mesonet
Mesonet station WY25 10.7 SE Arlington
(WYDOT).
1214 PM Non-Tstm Wnd Gst 14 WNW Laramie 41.40N 105.82W
03/16/2025 M63 MPH Albany WY Mesonet
Mesonet station WY27 14.5 SW Bosler (WYDOT).
1205 PM Non-Tstm Wnd Gst 6 E Buford 41.10N 105.18W
03/16/2025 M61 MPH Laramie WY Mesonet
Mesonet station UR474 Granws.
1204 PM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
03/16/2025 M66 MPH Carbon WY Mesonet
Mesonet station WY24 6.9 E Arlington
(WYDOT).
1204 PM Non-Tstm Wnd Gst 5 WSW Douglas 42.73N 105.48W
03/16/2025 M59 MPH Converse WY Mesonet
CWOP sensor in Douglas reported wind gusts
of 59 MPH.
1204 PM Non-Tstm Wnd Gst 5 WSW Douglas 42.72N 105.49W
03/16/2025 M60 MPH Converse WY Mesonet
Mesonet station DW7426 Douglas.
1204 PM Non-Tstm Wnd Gst 5 E Buford 41.10N 105.21W
03/16/2025 M58 MPH Laramie WY Mesonet
Mesonet station WY29 4.8 E Buford (WYDOT).
1154 AM Non-Tstm Wnd Gst 3 NW Arlington 41.62N 106.24W
03/16/2025 M68 MPH Carbon WY Mesonet
Mesonet station WY22 2.7 NW Arlington
(WYDOT).
1154 AM Non-Tstm Wnd Gst 3 ESE Elk Mountain 41.67N 106.37W
03/16/2025 M61 MPH Carbon WY Mesonet
Mesonet station WY20 2.5 SE Elk Mountain
(WYDOT).
1150 AM Non-Tstm Wnd Gst 4 SW Muddy Gap 42.34N 107.51W
03/16/2025 E65 MPH Carbon WY Public
Peak gust.
1144 AM Non-Tstm Wnd Gst 1 NNW Arlington 41.60N 106.21W
03/16/2025 M70 MPH Carbon WY Mesonet
Mesonet station KARL 0.6 NW Arlington
(WYDOT).
1144 AM Non-Tstm Wnd Gst 13 NE Centennial 41.44N 105.96W
03/16/2025 M66 MPH Albany WY Mesonet
Mesonet station WY26 12.6 NE Centennial
(WYDOT).
1140 AM Non-Tstm Wnd Gst 2 WNW Buford 41.12N 105.34W
03/16/2025 M62 MPH Albany WY Mesonet
Mesonet station UR535 Sherws.
1140 AM Non-Tstm Wnd Gst 12 S Shirley Basin 42.18N 106.23W
03/16/2025 M62 MPH Carbon WY Mesonet
Mesonet station PC574 Shirley Basin.
1140 AM Non-Tstm Wnd Gst 12 S Shirley Basin 42.18N 106.23W
03/16/2025 M62 MPH Carbon WY Mesonet
Mesonet station PC574 Shirley Basin.
1134 AM Non-Tstm Wnd Gst 7 NW Elk Mountain 41.75N 106.51W
03/16/2025 M66 MPH Carbon WY Mesonet
Mesonet station WY18 Halleck Ridge (WYDOT).
1134 AM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
03/16/2025 M59 MPH Platte WY Mesonet
Mesonet station KBRX 1.4 S Bordeaux (WYDOT).
1134 AM Non-Tstm Wnd Gst 3 NW Elk Mountain 41.72N 106.45W
03/16/2025 M61 MPH Carbon WY Mesonet
Mesonet station WY19 2.9 NW Elk Mountain
(WYDOT).
1134 AM Non-Tstm Wnd Gst 2 E Arlington 41.59N 106.18W
03/16/2025 M61 MPH Carbon WY Mesonet
Mesonet station WY23 1.6 E Arlington
(WYDOT).
1130 AM Non-Tstm Wnd Gst 17 S Deer Creek 42.58N 105.78W
03/16/2025 M57 MPH Converse WY Mesonet
PacificCorp sensor reported a wind gust of
57 mph.
1124 AM Non-Tstm Wnd Gst 9 WNW Elk Mountain 41.74N 106.57W
03/16/2025 M62 MPH Carbon WY Mesonet
Mesonet station WY17 8.9 S Hanna (WYDOT).
1120 AM Non-Tstm Wnd Gst 9 WNW Elk Mountain 41.74N 106.57W
03/16/2025 M58 MPH Carbon WY Mesonet
WYDOT sensor reported a wind gusts of 58mph
for WY17.
1120 AM Non-Tstm Wnd Gst 12 S Shirley Basin 42.18N 106.21W
03/16/2025 M57 MPH Carbon WY Mesonet
WYDOT sensor reported wind gust of 57 MPH.
1120 AM Non-Tstm Wnd Gst 7 NW Elk Mountain 41.76N 106.51W
03/16/2025 M59 MPH Carbon WY Mesonet
WYDOT sensor at Halleck Ridge reported wind
gusts of 59 mph.
1104 AM Non-Tstm Wnd Gst 2 WNW Buford 41.13N 105.34W
03/16/2025 M60 MPH Albany WY Mesonet
Mesonet station WY36 2.4 NW Buford (WYDOT).
1104 AM Non-Tstm Wnd Gst 3 NW Arlington 41.62N 106.25W
03/16/2025 M58 MPH Carbon WY Mesonet
WYDOT sensor at Foote Creek reported a wind
gust of 58 mph.
1104 AM Non-Tstm Wnd Gst 8 WSW Hillsdale 41.16N 104.61W
03/16/2025 M57 MPH Laramie WY Mesonet
Mesonet station WY46 9.7 E Cheyenne (WYDOT).
1104 AM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
03/16/2025 M62 MPH Platte WY Mesonet
Mesonet station KBRX 1.4 S Bordeaux (WYDOT).
1104 AM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
03/16/2025 M62 MPH Albany WY Mesonet
Mesonet station WY25 10.7 SE Arlington
(WYDOT).
1054 AM Non-Tstm Wnd Gst 13 NE Centennial 41.44N 105.96W
03/16/2025 M62 MPH Albany WY Mesonet
Mesonet station WY26 12.6 NE Centennial
(WYDOT).
1024 AM Non-Tstm Wnd Gst 8 S Chugwater 41.65N 104.85W
03/16/2025 M61 MPH Laramie WY Mesonet
Mesonet station WY40 7.5 S Chugwater
(WYDOT).
1018 AM Non-Tstm Wnd Gst 1 NW Cheyenne 41.15N 104.80W
03/16/2025 M59 MPH Laramie WY ASOS
ASOS station KCYS Cheyenne Airport - Cys.
0955 AM Non-Tstm Wnd Gst 1 SSW Warren Af Base 41.13N 104.87W
03/16/2025 M58 MPH Laramie WY AWOS
AWOS station KFEW FE Warren AFB - FEW
reported wind gust of 58 mph with sustained
of 40 MPH.
0934 AM Non-Tstm Wnd Gst 7 WSW Warren Af Base 41.11N 104.97W
03/16/2025 M61 MPH Laramie WY Mesonet
Mesonet station WY39 6.7 W Warren Af Base
(WYDOT).
0934 AM Non-Tstm Wnd Gst 6 SW South Greeley High 41.05N 104.89W
03/16/2025 M64 MPH Laramie WY Mesonet
Mesonet station KWYH 6.5 N Natural Fort
(WYDOT).
0931 AM Non-Tstm Wnd Gst 7 SW Warren Af Base 41.09N 104.98W
03/16/2025 M65 MPH Laramie WY Mesonet
Mesonet station UR546 Borie1.
0924 AM Non-Tstm Wnd Gst 13 NE Centennial 41.44N 105.96W
03/16/2025 M60 MPH Albany WY Mesonet
Mesonet station WY26 12.6 NE Centennial
(WYDOT).
0911 AM Non-Tstm Wnd Gst 6 E Buford 41.10N 105.18W
03/16/2025 M58 MPH Laramie WY Mesonet
Mesonet station UR474 Granws.
0904 AM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
03/16/2025 M57 MPH Carbon WY Mesonet
Mesonet station WY24 6.9 E Arlington
(WYDOT).
0854 AM Non-Tstm Wnd Gst 12 WSW Warren Af Base 41.10N 105.07W
03/16/2025 M58 MPH Laramie WY Mesonet
Mesonet station WY38 11.8 S Federal (WYDOT).
0851 AM Non-Tstm Wnd Gst 2 NE Rawlins 41.80N 107.20W
03/16/2025 M58 MPH Carbon WY ASOS
ASOS station KRWL 1 ENE Rawlins.
0750 AM Non-Tstm Wnd Gst 4 SW Muddy Gap 42.34N 107.50W
03/16/2025 M59 MPH Carbon WY Mesonet
&&Local storm report, Mar 16, 9:02 PM MDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
902 PM MDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
03/16/2025 M70 MPH Albany WY Mesonet
WYDOT Sensor at Strouss Hill.
0848 PM Non-Tstm Wnd Gst 3 NW Arlington 41.62N 106.24W
03/16/2025 M65 MPH Carbon WY Mesonet
WYDOT Sensor at Foote Creek. Sustained winds
of 42 MPH.
&&Local storm report, Mar 16, 10:19 PM MDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1019 PM MDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Non-Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
03/16/2025 M64 MPH Platte WY Mesonet
WYDOT Sensor at Coleman. Sustained winds of
45 MPH.
1000 PM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
03/16/2025 M60 MPH Carbon WY Mesonet
WYDOT Sensor at Cooper Cove.
&&Local storm report, Mar 17, 12:03 AM MDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1203 AM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Non-Tstm Wnd Gst 3 NW Elk Mountain 41.72N 106.45W
03/16/2025 M65 MPH Carbon WY Mesonet
Mesonet station WY19 2.9 NW Elk Mountain
(WYDOT).
1150 PM Non-Tstm Wnd Gst 7 NW Elk Mountain 41.75N 106.51W
03/16/2025 M63 MPH Carbon WY Mesonet
Mesonet station WY18 Halleck Ridge (WYDOT).
1120 PM Non-Tstm Wnd Gst 9 WNW Elk Mountain 41.74N 106.57W
03/16/2025 M62 MPH Carbon WY Mesonet
Mesonet station WY17 8.9 S Hanna (WYDOT).
1110 PM High Sust Winds 8 S Chugwater 41.65N 104.85W
03/16/2025 M40 MPH Laramie WY Mesonet
Mesonet station WY40 7.5 S Chugwater
(WYDOT).
1110 PM High Sust Winds 4 SW Rawlins 41.75N 107.29W
03/16/2025 M40 MPH Carbon WY Mesonet
Mesonet station PC571 Rawlins Sw.
&&Local storm report, Mar 17, 1:03 AM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
103 AM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM Non-Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
03/17/2025 M60 MPH Platte WY Mesonet
Mesonet station WY1 8.4 S Sibley Peak
(WYDOT).
1240 AM Non-Tstm Wnd Gst 9 WNW Elk Mountain 41.74N 106.57W
03/17/2025 M57 MPH Carbon WY Mesonet
Mesonet station WY17 8.9 S Hanna (WYDOT).
1240 AM Non-Tstm Wnd Gst 8 S Chugwater 41.65N 104.85W
03/17/2025 M57 MPH Laramie WY Mesonet
Mesonet station WY40 7.5 S Chugwater
(WYDOT).
1240 AM High Sust Winds 8 S Chugwater 41.65N 104.85W
03/17/2025 M44 MPH Laramie WY Mesonet
Mesonet station WY40 7.5 S Chugwater
(WYDOT).
1230 AM Non-Tstm Wnd Gst 3 NW Elk Mountain 41.72N 106.45W
03/17/2025 M64 MPH Carbon WY Mesonet
Mesonet station WY19 2.9 NW Elk Mountain
(WYDOT).
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:43 PM MDT | Fire Weather Watch | CYS | Converse, Goshen, Laramie, Niobrara, Platte | 5 hr |
| Mar 17, 1:19 AM MDT | Winter Storm Watch | CYS | Carbon | 13 hr |
| Mar 17, 2:11 PM MDT | Winter Storm Warning | CYS | Albany, Carbon | 40 hr |
| Mar 17, 2:11 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 40 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.